MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 95% in-stent restenosed target lesion was located in the left anterior descending artery.A 3.0mm x 12mm quantum maverick balloon catheter was advanced for dilation.The balloon was inflated from low pressure and every 5 seconds, it was increased at 1 atmosphere pressure.However, when pressure was at 10 atmospheres, the balloon ruptured.There were no patient complications reported and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was contrast and blood in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There were no issues detected.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 95% in-stent restenosed target leison was located in the left anterior descending artery.A 3.0mm x 12mm quantum maverick balloon catheter was advanced for dilation.The balloon was inflated from low pressure and every 5 seconds, it was increased at 1 atmosphere pressure.However, when pressure was at 10 atmospheres, the balloon ruptured.There were no patient complications reported and the patient was stable.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11310948
Report Number2134265-2021-01552
Device Sequence Number19647478
Product Code LOX
UDI-Device Identifier08714729392675
UDI-Public08714729392675
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2022
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0024151151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2021
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR
Patient Weight60